MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 05/21/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that atherectomy was performed to treat 80% stenosed moderately calcified, mildly tortuous mid left anterior descending (lad) artery.After multiple guide selections were made, a non- abbott wire was advanced past the lesion.A microcatheter was advanced over the guidewire and exchanged for the viperwire coronary flex tip guidewire.The microcatheter was removed and a diamondback 360 coronary orbital atherectomy device (oad) was advanced over the viperwire coronary guidewire.Seven treatments varying between 30 and 32 seconds were performed at low speed.Patient tolerated well and the lesion was treated.The patient¿s pressure began to drop and a quick angiogram was performed discovering a perforation of the mid lad.All atherectomy equipment was removed from the patient and life saving measures were started.After consulting with other interventional cardiologist and as it was unable to get a balloon or a covered stent down the vessel, the patient was transferred to open heart surgery that was successful.In the opinion of the physician, the oad caused patient's hypotension and perforation.The patient's base heart rate was in 70s.The perforation caused by the oad resulted in the patient's emergent surgery.The patient expired the next day after surgery.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient effects of perforation of vessels, low blood pressure, surgical intervention, unexpected medical intervention and death appear to be related to operational context.In this case it is possible that the reported patient effects of perforation of vessels, low blood pressure, surgical intervention, unexpected medical intervention and death are a result of the patient¿s disease severity and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key25487925
Report Number3004742232-2026-00144
Device Sequence Number18754219
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)261130(10)557878-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number557878-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown